ADVERTISEMENT

Q. Why do I feel irritated and unable to concentrate on wearing clothes?

Answered by
Dr. Geetha Priyadarsini Kamminana
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 16, 2022

Hi doctor,

I have been trying to find out the name of the condition that I am experiencing and possible treatments. For three years now, I have noticed that after wearing clothing for a few days, I develop a sensitivity to it and get headaches, irritation, and inability to concentrate. In this state, I cannot do anything and I just stay in bed. This goes on until I buy and put on a new set of clothes. Before, it would take a few weeks for the reaction to occur, but now I am more sensitive, and the reaction sets in just a day or two after I put on new clothing. Before, I could buy any new clothing, and the reaction would go away, but now, sometimes, even when I buy the new clothing, the reaction sets in right away. I was reading that this could result from too much stress and the brain reacting by associating stress with the fabric around me. Please help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I understand your concern.

Are you reacting to clothes in the form of a rash over skin or itching or burning or redness? How exactly do you feel? Is it only for clothing or to bathing or any other activity? Are you on any drugs? Have you lately changed your skincare routine or lotion or moisturizer? Do you have any bumps over the skin? What urges you to change the set of new clothes? This can be due to psychological stress. I would suggest you need to peep into the reason for stress and try to come out of it with good reasoning and logic. Before it, important causes for that reaction needs to be evaluated, which requires an accurate description of current symptoms. Please revert to me with detailed answers to the above questions.

I hope this helps.

Regards

Hi doctor,

Thanks for your reply.

I do not have any physical reactions, just a mental response and no responses on the skin to the clothing. I have difficulty concentrating. As the reaction continues, a headache develops and becomes unbearable. Headache medication does help. I can usually last a maximum of a day and need to change clothing. I also become irritated. It has only been clothing, but now I get the same reaction from my bedsheets and woke up with this reaction this morning. I have been going through a stressful part of my life and feel like it is connected. I am not on any drugs. I have not lately changed my skincare routine or lotion or moisturizer. I do not have any bumps over the skin. I realized over time that I would develop this reaction to the clothing I was wearing. The reaction would stop within half an hour when I changed clothing. I would usually end up buying new clothing. But now, when I buy new clothing, I already react to them. It is becoming hard finding clothing that does not cause the reaction. Please help.

#

Hi,

Welcome back to icliniq.com.

I understand your concern.

As per your history, there are no physical attributes. You only get a sense of uneasiness and irritation that are highly subjective and isolated to clothing. Do you have any other triggers that provoke a similar reaction? Do you feel anxious, have had any stress lately, experiencing a lack of sleep, apathy, gloomy thoughts, insecure feelings, and suicidal tendencies? In that case, you need to go to a psychiatrist and share your current problem and take necessary counseling and therapy.

Do revert if you need further help.

I hope this helps.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
After PPP removal, my penis head has become red. What to do?

.. papule is just a normal variant. It is not a disease, so no treatment is required for it. But, you got it removed by CO2 laser. Penis skin is very sensitive area and CO2 laser always gives redness of skin. Not only penile area, but even in the nor...   Read full

Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

How can I protect myself from sunlight?

.. quoted by you as a petechia with blood stream infection and increased white blood cell count is broad in the sense it can include,Sepsis due to bacterial infection. Viral hemorrhagic fever. Parasitic infections.Whatever might be the cause; infec...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.